Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 9, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Feb 23, 2005, 12:43 AM CST for Grayson County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 23, 2005, 12:43 AM CST (06:43 UTC)
- Expired
- Feb 23, 2005, 1:45 AM CST
- In force
- 62 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Grayson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 143 km from the middle of the area, began a volume at 06:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 22, 11:30 PM CST | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 6.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1490 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1420 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KFWD 230645
SVRFWD
TXC181-230745-
/O.NEW.KFWD.SV.W.0009.050223T0643Z-050223T0745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1245 AM CST WED FEB 23 2005
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GRAYSON COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 145 AM CST
* AT 1235 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
A CLUSTER OF SEVERE THUNDERSTORMS BETWEEN WILLIS AND BELLS...OR
ABOUT 6 MILES WEST OF DENISON...AND MOVING EAST AT 25 MPH. THESE
STORMS WERE CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLFBALL SIZE.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DENISON BY 1250 AM CST
HENDRIX AND 9 MILES NORTH OF BELLS BY 110 AM CST
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER AND STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3341 9658 3386 9686 3385 9662 3382 9658
3381 9652 3378 9648 3378 9641 3375 9638
3341 9638
$$
65/DD1 follow-up statement
000
WWUS54 KFWD 230706
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
106 AM CST WED FEB 23 2005
TXC181-230745-
/O.CON.KFWD.SV.W.0009.000000T0000Z-050223T0745Z/
GRAYSON TX-
106 AM CST WED FEB 23 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 145 AM CST FOR
GRAYSON COUNTY...
AT 105 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STORMS WHICH PROMPTED THE WARNING HAD MOVED NORTH INTO
OKLAHOMA. HOWEVER...ANOTHER STRONG TO SEVERE THUNDERSTORM WAS MOVING
INTO SOUTHERN GRAYSON COUNTY...SOUTHEAST OF HOWE.
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.
LAT...LON 3342 9670 3385 9663 3382 9658 3381 9652
3379 9649 3378 9641 3375 9639 3341 9638
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 9:33 PM CST, 3 hours 10 minutes earlier.
Area forecast discussion, Feb 22, 9:33 PM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
933 PM CST TUE FEB 22 2005
.UPDATE...
AN UPDATE WILL BE ISSUED SHORTLY TO REFLECT CLEARING THE EASTERN
PORTION OF WATCH 32.
42
&&
.UPDATE...
913 PM...
HAVE ISSUED AN UPDATE TO REFLECT CURRENT PRECIP AND CDFNT
TRENDS. 42
&&
.UPDATE...
614 PM...
UPDATED PACKAGE FOR WATCH 32.
42
&&
.AVIATION...
550 PM CST...
WE WILL CONTINUE WITH A WET FORECAST FOR THE NEXT 24 HOURS...AS
MODEL GUIDANCE CONTINUES TO BE IN GOOD AGREEMENT ON DEVELOPMENT OF
WIDESPREAD CONVECTION ACROSS NORTH TEXAS LATER THIS EVENING. THIS
WILL OCCUR AS A WEAK SHORTWAVE TROUGH ENHANCES THE LOW-LEVEL
JET...AS IT TRANSLATES THROUGH SOUTHWEST FLOW ALOFT. WILL INCREASE
TSRA CHANCES FOR ALL SITES AFTER 23/06Z...WITH BULK OF PRECIPITATION
EXPECTED TO MOVE EWD ON WEDNESDAY MORNING. LINGERING LIGHT RAIN WILL
BE POSSIBLE THROUGH END OF THE FORECAST PERIOD. CIGS WILL REMAIN
IFR/MVFR THROUGH THE PERIOD AT KACT...AND SHOULD LOWER TO MVFR BY
23/03Z AT THE METROPLEX TAF SITES...WITH LIFR LIKELY DURING PERIODS
OF PRECIPITATION. OTHERWISE...SOUTHEAST SURFACE WINDS WILL BACK TO
THE NORTHEAST THROUGH THE PERIOD...AS A STRONGER COLD FRONT PUSHES
SOUTHWARD ACROSS THE REGION.
65/DD
&&
.UPDATE...
HAVE UPDATED TO INCLUDE SEVERE THUNDERSTORM WATCH 31 FOR THIS
EVENING. 42
&&
.DISCUSSION...
340 PM...
DIFFICULT FORECAST IN THE SHORT TERM WITH A RAPIDLY CHANGING AND
HIGHLY MESOSCALE EVENT ON HAND. UPPER LOW IS EDGING CLOSER TO
CALIFORNIA...WITH SHORTWAVE ENERGY NOW CLEARLY EVIDENT ON WATER
VAPOR TO OUR SOUTHWEST. ONE SHORTWAVE CURRENTLY MOVING ACROSS THE
RIO GRANDE...WITH A SECOND AND MORE DEFINED SHORTWAVE JUST NOW
ONSHORE OF WESTERN MEXICO. ATMOSPHERE HAS BECOME MODERATELY
UNSTABLE THIS AFTERNOON...BUT SO FAR LACK OF UPPER FORCING OR
DEFINITIVE MESOSCALE BOUNDARIES HAS KEPT THINGS QUIET. THIS SHOULD
CHANGE SOON WITH CONVECTION EXPECTED TO FIRE TO OUR WEST WHERE AN
ENHANCEMENT IN CU IS NOW SEEN AS THE FIRST SHORTWAVE COMES ACROSS.
THERE IS UNANIMOUS AGREEMENT IN THE MODELS THAT CONVECTION WILL
DEVELOP AND ORGANIZE OVER THE CWA THIS EVENING. SPC HAS MUCH OF THE
AREA IN SLIGHT RISK AND HPC HAS THE NORTHERN COUNTIES OUTLINED IN
SLIGHT RISK FOR EXCESSIVE RAINFALL. STRONG FORCING ALOFT WILL
COMBINE WITH INSTABILITY AND AN INCREASINGLY MOIST BOUNDARY LAYER TO
PRODUCE DEEP/STRONG CONVECTION. HAVE LIMITED MENTION OF SEVERE TO
THE WESTERN ZONES WHERE CONVECTION SHOULD ENTER FIRST AND THIS IS
ALSO WHERE SPC HAS THE RISK FOR VERY LARGE HAIL. STORMS SHOULD
CONGEAL INTO A MESOSCALE CONVECTIVE SYSTEM IN THE NW WITH CORFIDI
VECTORS INDICATING EASTWARD MOVEMENT PARALLEL TO THE STATIONARY
FRONT AT ONLY 10 KNOTS. THIS POINTS TO A POTENTIAL FOR TRAINING
ECHOS NORTH OF I-20 AND HAVE ISSUED A FLOOD WATCH FOR THIS AREA.
ACROSS THE SOUTH JUST SCATTERED SHOWERS/STORMS ARE EXPECTED AS THE
FRONTAL BOUNDARY WILL BE TOO FAR NORTH TO HELP FOCUS RAINFALL.
FRONT WILL SLOWLY SLIDE SOUTH TONIGHT IN THE WAKE OF THE CONVECTIVE
COMPLEX. WILL KEEP LIKELY POPS GOING WEDNESDAY...BUT HEAVY RAIN
THREAT WILL SHIFT TO THE SOUTH. SOME SEVERE STORMS POSSIBLE ACROSS
THE SOUTH TOMORROW AFTERNOON...BUT CONVECTION TONIGHT MAY NEGATIVELY
IMPACT PROGGED INSTABILITIES AND SHEAR. THE MODELS WERE A LITTLE
COOLER/DRIER THIS RUN AND HAVE GENERALLY KEPT THE TREND OF MOSTLY
CLOUDY SKIES AND SLIGHT CHANCES OF RAIN. RIGHT NOW SOME LIGHT RAIN
IS POSSIBLE THURSDAY AND AGAIN SATURDAY. DUE TO LACK OF CONSISTENCY
PULLED THE CHANCES OUT OF THE OTHER DAYS...BUT LEFT 10 PERCENT POPS
IN THE GRIDS. SOME WARMER WEATHER POSSIBLE EARLY NEXT WEEK AS SWLY
LOW LEVEL FLOW BECOMES ESTABLISHED.
TR/92
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 56 60 40 50 / 90 60 40 10
WACO, TX 59 67 45 51 / 70 60 50 20
PARIS, TX 49 54 40 50 / 90 60 40 10
DENTON, TX 52 58 39 49 / 90 60 40 10
MCKINNEY, TX 53 58 40 50 / 90 60 40 10
DALLAS, TX 57 60 40 50 / 90 60 40 10
TERRELL, TX 57 61 41 51 / 90 60 40 10
CORSICANA, TX 58 65 46 51 / 80 60 40 10
TEMPLE, TX 60 70 46 51 / 70 60 50 30
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM CST WEDNESDAY FOR THE
FOLLOWING ZONES...COLLIN...COOKE...DALLAS...DELTA...
DENTON...EASTLAND...ELLIS...ERATH...FANNIN...
GRAYSON...HOOD...HOPKINS...HUNT...JACK...JOHNSON...
KAUFMAN...LAMAR...MONTAGUE...PALO PINTO...PARKER...
RAINS...ROCKWALL...SOMERVELL...STEPHENS...TARRANT...
VAN ZANDT...WISE...AND YOUNG.
&&Hazardous weather outlook, Feb 22, 6:10 PM CST, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 610 PM CST TUE FEB 22 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-231200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 610 PM CST TUE FEB 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... ...FLOOD WATCH IN EFFECT TONIGHT NORTHERN HALF... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THESE STORMS. THESE STORMS MAY ALSO PRODUCE HEAVY RAIN... RESULTING IN THE RISK OF FLASH FLOODING...THUS A FLOOD WATCH HAS BEEN ISSUED FOR THE AREA ALONG AND NORTH OF AN EASTLAND...TO CANTON. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS WEDNESDAY...AND A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH OF AN EASTLAND...TO ATHENS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING WEST OF THE I-35 CORRIDOR...AND ACTIVATION MAY BE NEEDED ACROSS THE REST OF THE AREA AFTER 9 PM. 58
In the hours before
Local storm report, Feb 22, 11:22 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1122 PM CST TUE FEB 22 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
1121 PM HAIL 3 ENE WYLIE 33.06N 96.47W
02/22/2005 1.00 INCH COLLIN TX TRAINED SPOTTER
QUARTER SIZE HAIL REPORTEDLocal storm report, Feb 22, 11:39 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1139 PM CST TUE FEB 22 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
1138 PM HAIL 2 S PARIS 33.64N 95.55W
02/22/2005 0.88 INCH LAMAR TX TRAINED SPOTTER
REPORTED ON SOUTH SIDE OF PARISLocal storm report, Feb 23, 12:16 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1216 AM CST WED FEB 23 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
1215 AM HAIL 2 N BLUE RIDGE 33.33N 96.40W
02/23/2005 0.75 INCH COLLIN TX TRAINED SPOTTER
REPORTED BY AMATEUR RADIO SPOTTERSLocal storm report, Feb 23, 12:27 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1227 AM CST WED FEB 23 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
1225 AM HAIL 2 NE WESTMINSTER 33.38N 96.43W
02/23/2005 1.75 INCH COLLIN TX TRAINED SPOTTER
REPORTED BY AMATEUR RADIO SPOTTERSLocal storm report, Feb 23, 12:36 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1236 AM CST WED FEB 23 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
1225 AM HAIL SUMNER 33.74N 95.67W
02/23/2005 1.75 INCH LAMAR TX TRAINED SPOTTER
GOLFBALL SIZE HAIL REPORTED IN SUMNERLocal storm report, Feb 23, 12:39 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1239 AM CST WED FEB 23 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
1239 AM HAIL 4 W LEONARD 33.38N 96.32W
02/23/2005 0.75 INCH FANNIN TX TRAINED SPOTTER
REPORTED BY AMATEUR RADIO SPOTTERSThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 10:58 PM CST | Severe Thunderstorm Warning | FWD | Delta, Lamar | 62 min |
| Feb 22, 11:06 PM CST | Severe Thunderstorm Warning | FWD | Collin | 54 min |
| Feb 22, 11:50 PM CST | Flash Flood Warning | FWD | Comanche | 3 hr |
| Feb 22, 11:55 PM CST | Severe Thunderstorm Warning | FWD | Lamar | 65 min |
| Feb 23, 12:00 AM CST | Severe Thunderstorm Warning | FWD | Mills | 45 min |
| Feb 23, 12:00 AM CST | Severe Thunderstorm Warning | FWD | Collin | 60 min |
| Feb 23, 12:29 AM CST | Severe Thunderstorm Warning | FWD | Fannin | 61 min |
| Feb 23, 12:41 AM CST | Severe Thunderstorm Warning | FWD | Comanche, Hamilton | 64 min |
| Feb 23, 12:57 AM CST | Flash Flood Warning | FWD | Mills | 2 hr |
| Feb 23, 12:59 AM CST | Severe Thunderstorm Warning | FWD | Lamar | 61 min |
| Feb 23, 1:02 AM CST | Severe Thunderstorm Warning | FWD | Collin | 58 min |
| Feb 23, 1:32 AM CST | Severe Thunderstorm Warning | FWD | Hunt | 58 min |
| Feb 23, 1:42 AM CST | Flash Flood Warning | FWD | Erath, Hamilton | 2 hr |
| Feb 23, 1:47 AM CST | Severe Thunderstorm Warning | FWD | Hamilton | 58 min |
| Feb 23, 2:11 AM CST | Severe Thunderstorm Warning | FWD | Bosque | 64 min |
| Feb 23, 2:56 AM CST | Flash Flood Warning | FWD | Mills | 2 hr |
| Feb 23, 3:10 AM CST | Flash Flood Warning | FWD | Bosque | 3 hr |
| Feb 23, 3:48 AM CST | Flash Flood Warning | FWD | Hamilton | 117 min |
| Feb 23, 4:49 AM CST | Severe Thunderstorm Warning | FWD | Hill, Limestone, McLennan | 44 min |
| Feb 23, 6:20 AM CST | Flash Flood Warning | FWD | Bell | 115 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.